Journal Article

<i>A posteriori</i> analysis of a space and time discretization of a nonlinear model for the flow in partially saturated porous media

Christine Bernardi, Linda El Alaoui and Zoubida Mghazli

in IMA Journal of Numerical Analysis

Published on behalf of Institute of Mathematics and its Applications

Volume 34, issue 3, pages 1002-1036
Published in print July 2014 | ISSN: 0272-4979
Published online September 2013 | e-ISSN: 1464-3642 | DOI: http://dx.doi.org/10.1093/imanum/drt014
A posteriori analysis of a space and time discretization of a nonlinear model for the flow in partially saturated porous media

Show Summary Details

Preview

We consider the equation due to Richards which models the water flow in a partially saturated underground porous medium under the surface. We propose a discretization of this equation by an implicit Euler scheme in time and mixed finite elements in space. We perform a posteriori analysis of this discretization, in order to improve its efficiency via time-step and mesh adaptivity. Some numerical experiments confirm the interest of this approach.

Keywords: Richards equation; space and time discretization; a posteriori analysis

Journal Article.  0 words. 

Subjects: Mathematics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.